Alert archive / Vermont / Wind Advisories in 2015

Wind Advisory 5, NWS Burlington, VT

October 27, 2015Clinton County, Franklin County, St. Lawrence County, New York; 4 counties in Vermont

NWS Burlington, VT issued this wind advisory at Oct 27, 2015, 3:00 PM EDT for Clinton County, Franklin County, St. Lawrence County, New York; 4 counties in Vermont. It took effect at Oct 28, 2015, 12:00 PM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Oct 27, 2015, 3:00 PM EDT (19:00 UTC)
In effect from
Oct 28, 2015, 12:00 PM EDT
Expired
Oct 28, 2015, 11:59 PM EDT
In force
12 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Chittenden County, VT, Franklin County, VT, Rutland County, VT

The radar

The Burlington radar (KCXX), 37 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 7.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2015-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2015-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1234 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
157 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

201 
WWUS71 KBTV 271900
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
300 PM EDT TUE OCT 27 2015

NYZ029>031-087-VTZ002-011-016>019-280830-
/O.NEW.KBTV.WI.Y.0005.151028T1600Z-151029T0400Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...GOUVERNEUR...
ST. ALBANS...RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
300 PM EDT TUE OCT 27 2015

...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND 
ADVISORY...WHICH IS IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT EDT
WEDNESDAY NIGHT.

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND
  THE NORTHERN SLOPES OF THE ADIRONDACK MOUNTAINS IN NEW YORK.

* HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEASTERLY WINDS.

* WINDS...SOUTH TO SOUTHEAST 20 TO 30 MPH WITH GUSTS FROM 45 TO 55
  MPH.

* TIMING...NOON WEDNESDAY THROUGH MIDNIGHT ON WEDNESDAY NIGHT.

* IMPACTS...SCATTERED POWER OUTAGES DUE TO MINOR TREE AND LIMB
  DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH, OR
WIND GUSTS FROM 46 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG
3 follow-up statements
227 
WWUS71 KBTV 280748
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
348 AM EDT WED OCT 28 2015

NYZ029>031-087-VTZ002-011-016>019-282030-
/O.CON.KBTV.WI.Y.0005.151028T1600Z-151029T0400Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...GOUVERNEUR...
ST. ALBANS...RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
348 AM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT
EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY FROM NOON TODAY UNTIL MIDNIGHT TONIGHT.

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN VERMONT
  AND THE NORTHERN SLOPES OF THE ADIRONDACK MOUNTAINS IN NEW YORK.

* HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEASTERLY WINDS.

* WINDS...SOUTH TO SOUTHEAST WINDS 20 TO 30 MPH WITH GUSTS IN THE
  45 TO 55 MPH RANGE.

* TIMING...NOON TODAY THROUGH MIDNIGHT TONIGHT.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES RESULTING FROM ANY
  DOWNED POWER LINES...TREES...OR TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO TAKE THE NECESSARY ACTIONS AND PREPARE FOR
STRONG WIND GUSTS THAT COULD CAUSE DAMAGE OR POWER INTERRUPTIONS
THIS AFTERNOON THROUGH MIDNIGHT TONIGHT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

EVENSON
069 
WWUS71 KBTV 281907
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
307 PM EDT WED OCT 28 2015

NYZ029>031-087-VTZ002-011-016>019-290400-
/O.CON.KBTV.WI.Y.0005.000000T0000Z-151029T0400Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...GOUVERNEUR...
ST. ALBANS...RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
307 PM EDT WED OCT 28 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN BURLINGTON CONTINUES THE WIND
ADVISORY...UNTIL MIDNIGHT EDT TONIGHT.

* LOCATIONS...THE WESTERN SLOPES OF THE GREEN MOUNTAINS IN 
  VERMONT AND THE NORTHERN SLOPES OF THE ADIRONDACK MOUNTAINS IN 
  NEW YORK.

* HAZARDS...STRONG AND GUSTY SOUTH TO SOUTHEASTERLY WINDS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...THROUGH MIDNIGHT TONIGHT.

* IMPACTS...ISOLATED TO SCATTERED POWER OUTAGES RESULTING FROM DOWNED
  POWER LINES...TREES...OR TREE LIMBS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NOW IS THE TIME TO TAKE THE NECESSARY ACTIONS AND PREPARE FOR
STRONG WIND GUSTS THAT COULD CAUSE DAMAGE OR POWER INTERRUPTIONS
THIS AFTERNOON THROUGH MIDNIGHT TONIGHT.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

JMG
509 
WWUS71 KBTV 290359
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1159 PM EDT WED OCT 28 2015

NYZ029>031-087-VTZ002-011-016>019-290500-
/O.CAN.KBTV.WI.Y.0005.000000T0000Z-151029T0400Z/
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
SOUTHWESTERN ST. LAWRENCE-WESTERN FRANKLIN-WESTERN RUTLAND-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...STAR LAKE...SARANAC LAKE...
TUPPER LAKE...DANNEMORA...OGDENSBURG...POTSDAM...GOUVERNEUR...
ST. ALBANS...RUTLAND...ENOSBURG FALLS...RICHFORD...UNDERHILL...
BRISTOL...RIPTON...EAST WALLINGFORD...KILLINGTON
1159 PM EDT WED OCT 28 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR THE WEST SLOPES OF THE GREEN MOUNTAINS IN VERMONT AND
THE NORTHERN SLOPES OF THE ADIRONDACK MOUNTAINS IN NEW YORK.

THE STRONG AND GUSTY WINDS HAVE TAPERED OFF BELOW ADVISORY
CRITERIA AND THUS THE WIND ADVISORY HAS BEEN CANCELLED. GUSTY
WINDS WILL CONTINUE AT THE MOUNTAIN SUMMITS OVERNIGHT.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Oct 27, 1:25 PM EDT, 1 hour 35 minutes earlier.

Area forecast discussion, Oct 27, 1:25 PM EDT, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
125 PM EDT TUE OCT 27 2015

.SYNOPSIS...
ONE MORE DAY OF DRY WEATHER TODAY WITH HIGH PRESSURE REMAINING
OVER THE REGION. HIGH TEMPERATURES WILL BE A BIT WARMER THAN
MONDAY. A NOTICEABLE CHANGE TAKES PLACE WEDNESDAY WITH RAINY AND
WINDY CONDITIONS DEVELOPING BY AFTERNOON AND PERSISTING WEDNESDAY
NIGHT INTO THURSDAY. TOTAL RAINFALL WILL BE IN THE ONE TO TWO INCH
RANGE AND WIND GUSTS IN THE 35 TO 45 MPH RANGE WILL BE COMMON...
ESPECIALLY IN AND AROUND THE NORTHERN ADIRONDACKS OF NEW YORK AND
THE GREEN MOUNTAINS OF VERMONT.

&&

.NEAR TERM /UNTIL 8 PM THIS EVENING/...
AS OF 1026 AM EDT TUESDAY...MINIMAL CHANGES NEEDED AS OF LATE
MORNING AS CURRENT FORECAST REMAINS IN GOOD SHAPE. MOSTLY SUNNY
SKIES, GIVING WAY TO SOME THIN HIGH CLOUDINESS FILTERING IN FROM
THE SOUTHWEST THIS AFTERNOON STILL LOOKS REASONABLE AS HIGHS
GENERALLY TOP OUT FROM THE UPPER 40S TO LOWER 50S UNDER LIGHT
WINDS. HAVE A GREAT DAY.

&&

.SHORT TERM /8 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
AS OF 402 AM EDT TUESDAY...DRY WEATHER CONTINUES TONIGHT AND THE
START OF WEDNESDAY BEFORE SURGE OF DEEPER MOISTURE BEGINS TO WORK
INTO THE REGION FROM SOUTHWEST TO NORTHEAST DURING THE MID-MORNING
HOURS. THE RAIN WILL BECOME WIDESPREAD ACROSS NORTHERN NEW YORK
AND VERMONT BY AFTERNOON AND CONTINUE WEDNESDAY NIGHT. STILL LOOKS
LIKE 0.75-1.50 INCHES OF RAIN BY LATE WEDNESDAY NIGHT. RIVER
LEVELS ARE LOW AND SHOULD BE ABLE TO HANDLE THIS AMOUNT OF
PRECIPITATION. THE OTHER FACTOR WILL BE THE WIND. 850 MILLIBAR
WINDS ARE 3 TO 4 STANDARD DEVIATIONS ABOVE NORMAL AND STRONG WINDS
ARE EXPECTED...OVER 50 MPH...ALONG THE HIGHEST PEAKS OF NORTHERN
NEW YORK AND VERMONT. LOW LEVEL INVERSION SHOULD LIMIT MIXING AND
KEEP THE STRONGEST WINDS ALOFT...BUT NEVERTHELESS BREEZY TO WINDY
CONDITIONS WILL EXIST AT THE LOWER ELEVATIONS WITH GUSTS IN THE 35
TO 45 MPH RANGE. GOING FORECAST HAS THIS COVERED WELL AND WILL
STAY CLOSE TO THIS IDEA. THE RAIN MOVING IN WILL ALSO LIMIT THE
MIXING POTENTIAL. HIGH TEMPERATURES ON WEDNESDAY WILL GENERALLY BE
IN THE 50S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
AS OF 402 AM EDT TUESDAY...AFOREMENTIONED FRONTAL SYSTEM WILL
LIFT ACROSS OUR FORECAST AREA WEDNESDAY NIGHT AND HAVE CATEGORICAL
RAIN MENTIONED FOR THIS TIME PERIOD. OVERNIGHT MIN TEMPS WILL BE
MILD DUE TO CLOUDS AND PRECIPITATION. WINDS WILL ALSO BE STRONG
WITH INCREASED PRESSURE GRADIENT AND FRONTAL PASSAGE. UPPER LEVEL
TROF WILL LAG BEHIND THE SURFACE TROF AND CROSS THE AREA THURSDAY.
HAVE LIKELY PRECIPITATION ESPECIALLY IN THE HIGHER ELEVATIONS FOR
THURSDAY. SECONDARY REINFORCING COLD FRONT CROSSES THE AREA
THURSDAY NIGHT AND HAVE LIKELY POPS AGAIN ESPECIALLY IN OUR
NORTHERN NEW YORK ZONES. THEN A RIDGE OF SURFACE HIGH PRESSURE
WILL BUILD OVER THE AREA FROM FRIDAY THROUGH SATURDAY. THERE WILL
BE ANOTHER CHANCE FOR RAIN SHOWERS SATURDAY NIGHT INTO SUNDAY WITH
A SHORTWAVE TROF CROSSING THE AREA...THE GFS IS A BIT SLOWER WITH
THIS FEATURE THAN THE ECMWF. THEN DRIER WEATHER WILL RETURN FOR
THE BEGINNING OF THE WORK WEEK.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...SURFACE HIGH PRESSURE WILL SHIFT OFF THE
NEW ENGLAND COAST WITH VFR CONDITIONS PREVAILING AT ALL SITES
THROUGH 18Z WEDNESDAY. LIGHT AND VARIABLE SURFACE WINDS WILL
BECOME SOUTHEAST AT 10 TO 20 KNOTS WITH SOME LOCALIZED HIGHER
GUSTS BY 15Z WEDNESDAY...ESPECIALLY NEAR RUTLAND. EXPECT MID/UPPER
LEVEL CLOUDS TO THICKEN AND LOWER OVERNIGHT.

OUTLOOK 18Z WEDNESDAY THROUGH SUNDAY...A DEVELOPING 4000 FEET
ABOVE GROUND LOW LEVEL JET OF 70 TO 80 KNOTS WILL CREATE AREAS OF
STRONG WIND SHEAR AND TURBULENCE ON WEDS AFTERNOON INTO THURSDAY
MORNING. EXPECT LOCALIZED WIND GUSTS FROM THE SOUTHEAST AT RUTLAND
TO 45 MPH ON WEDS EVENING AND NEAR 40 MPH POSSIBLE AT BTV...WITH
LIGHTER VALUES AT SLK/MPV AND MSS. A BAND OF RAIN WILL LIFT FROM
SOUTHWEST TO NORTHEAST ACROSS OUR REGION ON WEDS EVENING WITH
BRIEF PERIODS OF MVFR CIGS/VIS POSSIBLE AT MPV/SLK. ANOTHER LINE
OF SHOWERS IS EXPECTED ON THURS MORNING WITH BRIEF GUSTY SURFACE
WINDS TO 40 MPH AND A RUMBLE OF THUNDER POSSIBLE. A SHARP COLD
FRONT WILL MOVE ACROSS OUR TAF SITES ON THURSDAY WITH ANOTHER
ROUND OF GUSTY SURFACE WINDS AND BRIEF HEAVY SHOWERS. THIS FRONT
WILL CAUSE A SHARP CHANGE IN WIND DIRECTION TO THE WEST WITH BRIEF
PERIOD OF IFR VIS IN THE HEAVIER SHOWERS. SURFACE HIGH PRESSURE
FRIDAY INTO SATURDAY WILL RESULT IN LIGHTER WINDS AND VFR
CONDITIONS PREVAILING.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...EVENSON
NEAR TERM...JMG
SHORT TERM...EVENSON
LONG TERM...NEILES
AVIATION...TABER
Hazardous weather outlook, Oct 27, 5:04 AM EDT, 9 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
504 AM EDT TUE OCT 27 2015

NYZ026>031-034-035-087-VTZ001>012-016>019-280915-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
504 AM EDT TUE OCT 27 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS FORECAST FOR TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

GUSTY SOUTH TO SOUTHEAST WINDS ARE EXPECTED TO DEVELOP OVER
NORTHERN NEW YORK AND MUCH OF VERMONT WEDNESDAY AFTERNOON AND
NIGHT. WIND GUSTS IN THE 35 TO 45 MPH RANGE CAN BE EXPECTED DURING
THIS TIME PERIOD...ESPECIALLY IN AND AROUND THE NORTHERN
ADIRONDACKS OF NEW YORK AND THE GREEN MOUNTAINS OF VERMONT. EVEN
STRONGER WINDS ARE EXPECTED ABOVE 4000 FEET...WHERE WIND GUSTS
SHOULD REACH OVER 50 MPH. THE GUSTY WINDS MAY CAUSE TREES OR POWER
LINES TO COME DOWN AND CREATE INTERRUPTIONS IN POWER. WINDS WILL
NOT BE AS STRONG ON THURSDAY...BUT GUSTY SOUTHWEST WINDS OVER
NORTHERN NEW YORK MAY REACH INTO THE 30 TO 40 MPH RANGE DURING THE
AFTERNOON HOURS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

EVENSON

Nearby

Wind Advisories in Vermont, 2015Wind Advisories in New York, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.